The Vestibular Migraine Community
Please read our welcome post!



anyone out there that has had experience with mirtazapine? ive been given this to help with my anxiety but not sure about taking it!


Mellybob also check:


My mom takes it every now and than to get some good sleep. I remember taking it one night to sleep…it’s a long time ago and did not have any vertigo issues but it sedate me for the night and felt very groggy the next day.

If the doc prescribed it to you you might as well give it a try and see what it does.

My mom is coming over tonight so I will ask a little bit more about it…


thank you agnes im so weary of taking this for some reason!


ive looked it up but im still not sure, what do you think james?


I think it comes down to you. If you think anxiety is really being a super pain and as Agnes says the doctor was fine prescribing it, you could give it a try.

Did your doctor specifically say interactions are ok between your existing drugs and this?


yes she said it was fine but my main concern is one of its main side effects is weight gain as is the nortriptyline but I really carnt afford to put any more weight on as im only 4ft 11inches in height and every glass of vino shows :joy: im not vain far from it but ive already got nort weight gain and don’t want to look like a roly poly lol!


I must admit that is annoying. I’ve put a bit on round the middle due to Ami. Plus it ‘slows everything down’ so you feel like your gut is fuller. Ugh.


The Nor doesn’t help you at all with the anxiety?


no not at all agnes for nort to work with anxiety and depression the doses are much higher than they are for migraine!


Arrrgghhh stupid stupid stupid migraine and anxiety.


yes VERY stupid,i really struggle to get my head around the 24/7 symptoms it just don’t seem right at all and its only a migraine mmmmm !


I asked my mom. She was on citalopram to treat a ‘depression’ but that made her very active and hyper and she couldn’t sleep. In the end the doc said she probably didn’t have a depression and that’s why the Cita put her almost into a hyper. So the doc prescribed Mirtazepam for her to calm down, she says it is very effective. Now she only uses it every now and then…she loves it. It is really calming her and she would recommend it for anxiety.
She did not put any weight but she didn’t take it for a long time…

Let me know if you have any more questions…she is the one baby sitting me for the next 36 hours so I can ask her any time.

BTW this is just one opion…


I tried a super low dose for about 5 days and couldn’t handle the sedating effects. And that was taking the dose at night before bed (or maybe dinner I don’t remember). The first day all I wanted to do was sleep, could barely keep my eyes open and eventually just had to go nap (and I don’t nap normally as it makes dizziness worse and throws my sleep schedule out of whack). The next days I felt sedated but didn’t need to nap. I honestly don’t remember how it affected the dizziness I was so tired and out of it while on it.


I was offered Citalopram (Celexa) but I decided the battle through to avoid being on another drug that I’d hopefully have to get off at some point. Was also aware it has big side effects including crushing your libido apparently.

I don’t regret the decision, I was able to get to a better place without additional drug help.

But it’s a personal decision.


well I still havnt taken it and don’t think im going too,i didn’t need this last time I had this so im going to push through this relapse and keep as calm as possible,thats how I did it last time and it worked I got better!


Whatever suits you the most!!! You can also use it as a emergency pill…if you have a bad day or you have to do something and you know that’s a trigger for anxiety. And with this is the same start low and go slow…you can always try a quarter and see what it does. But if you are strong enough to fight this beast on your own (which I bet you are!)…it’s always better to use not so much stuff.
Although being strong can also mean to give yourself some relieve with pills…


Gonna try to reprise this thread!

I have just (8 days ago) started taking Mirt, for anxiety and insomnia and depression.

All seemed to be going relatively well for the first 5 days - side effects, but nothing unusual or too bad. It did seem to worsen my tinnitus and make me a little more dizzy, but these have been largely under control for a few years, so a slight worsening was a price worth paying for the improved sleep, mood and reduced brain fog.

However, the last three nights I have woken in the night with a bad headache - certainly not the worst I have have had as a migraine sufferer, but unpleasant enough to keep me awake! I got rid of it with paracetamol the first two nights, but the third (last night) I was worried about triggering rebound effects, so I didn’t take any painkillers. Does anyone have experience they can share of any of this?